MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number DXR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 11/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was initially reported that a patient who received a multifocal symfony intraocular lens (iol) is visually seeing great with distance vision being 20/20 and j2 for nearby.The patient's vision per-operative was 20/200 and post-op (after cataract surgery) was 20/20.Reportedly, the patient fully recovered.However, the patient is extremely unhappy with the glare associated with this lens and cannot tolerate it.That the patient is so unhappy that the doctor is discussing doing an removal & replacement (r&r) and replacing the lens with a non-johnson & johnson iol.Additional information received indicated that the patient's daily activities were significantly affected.On (b)(6) 2024, when the doctor tried to remove the lens during a follow-up procedure, they encountered significant scar tissue around the lens, which made it impossible to remove.The cause of this scar tissue formation is unclear and it is unknown why the patient's body reacted like that.It was confirmed that the patient is not debilitated and is fine.Before the attempted lens removal, the patient¿s uncorrected visual acuity was 20/20.After the procedure, the patient's vision dropped to 20/100 uncorrected.The doctor thinks the patient's vision will go back to 20/20 after the swelling goes down.No surgical interventions performed during this procedure.The doctor has decided not to attempt further lens removal and has left the lens in place.The patient is on standard post-operative medication and no medications outside of normal treatment has been prescribed.The patient initially underwent cataract surgery without complications, and it was confirmed there were no issues such as incision enlargement, sutures, vitrectomy or capsule tears during the procedure.No further information was provided.
 
Additional Manufacturer Narrative
Section d6b: if explanted, give date: not applicable as the device remains implanted.Device evaluation: the product testing could not be performed as the product was not returned (the lens remains implanted).The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search of complaints related to this production order (po) was performed.The search revealed no other complaints were received for this po.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20929030
Report Number3012236936-2024-000335
Device Sequence Number20930343
Product Code POE
UDI-Device Identifier05050474761872
UDI-Public(01)05050474761872(17)250422
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/22/2025
Device Model NumberDXR00V
Device Catalogue NumberDXR00VU240
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2024
Initial Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexFemale
Patient Weight59 KG
Patient EthnicityNon Hispanic
Patient RaceWhite